HIV and Night Sweats
Oct 28, 2016
I was recently diagnosed with HIV approx. one month ago. I experienced all the typical symptoms which now have gone away, except for night sweats. Some nights are worse than others. Is this normal during the acute phase? Are the night sweats caused by very high VL? If so, once my VL decreases with treatment, will the night sweats also decrease? If not due to high VL, How long should the night sweats last?
Response from Dr. Young
Hello and thanks for posting.
Drenching night sweats (not just feeling sweaty) are a sign of untreated HIV infection (also of tuberculosis, malaria or certain cancers).
I would readily assume that your symptoms will improve quite rapidly once you start on HIV medications, and resolve in a matter of a few weeks. Treatment is now recommended for all people living with HIV, regardless of CD count, viral load or symptoms.
Hope that's helpful, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.